Alert archive / Colorado / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 44, NWS Pueblo, CO
NWS Pueblo, CO issued this severe thunderstorm warning at May 30, 2005, 10:00 PM MDT for Kiowa County, Colorado. It was in force for 90 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 30, 2005, 10:00 PM MDT (04:00 UTC)
- Expired
- May 30, 2005, 11:30 PM MDT
- In force
- 90 min
- Issued by
- NWS Pueblo, CO
- Area
- Counties, with a storm outline in the text
County Kiowa County, CO
The radar
The Pueblo radar (KPUX), 97 km from the middle of the area, began a volume at 04:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 30, 5:25 PM MDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Denver, CO (KDNR), launched 00:00Z, 4.0 hours before the alert went out and 153 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 701 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 165 m²/s²
- 0-3 km storm-relative helicity
- 344 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS55 KPUB 310401
SVRPUB
COC061-310530-
/O.NEW.KPUB.SV.W.0044.050531T0400Z-050531T0530Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PUEBLO CO
1000 PM MDT MON MAY 30 2005
THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
WESTERN KIOWA COUNTY IN SOUTHEAST COLORADO
* UNTIL 1130 PM MDT.
* AT 956 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR SHOWED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING NICKEL SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE
CENTERED ALONG A LINE EXTENDING FROM 12 MILES NORTHEAST OF HASWELL
TO 10 MILES NORTHWEST OF ARLINGTON...AND WAS MOVING SOUTHEAST AT 20
MPH.
* SEVERE THUNDERSTORMS WILL BE...
OVER HASWELL BY 1015 PM MDT
OVER EADS BY 1045 PM MDT
IF POSSIBLE...WITHOUT RISKING YOUR SAFETY...PROTECT PROPERTY BEFORE
THE WEATHER HITS. GET IN A STURDY STRUCTURE AND AWAY FROM WINDOWS. AN
INTERIOR ROOM ON THE LOWEST FLOOR...OR A BASEMENT CAN OFFER THE BEST
PROTECTION.
LAT...LON 3862 10275 3860 10315 3851 10316 3851 10348
3827 10348 3837 10267
$$7 follow-up statements
000
WWUS55 KPUB 310419
SVSPUB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
1018 PM MDT MON MAY 30 2005
COC061-310530-
/O.CON.KPUB.SV.W.0044.000000T0000Z-050531T0530Z/
KIOWA CO-
1018 PM MDT MON MAY 30 2005
...A SEVERE THUNDERSTORM WARNING CONTINUES FOR WESTERN KIOWA COUNTY
UNTIL 1130 PM MDT...
AT 1014 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
SHOW A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING NICKEL SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE
CENTERED ALONG A LINE EXTENDING FROM 11 MILES NORTHEAST OF HASWELL TO
ARLINGTON...OR ALONG A LINE EXTENDING FROM 40 MILES NORTHWEST OF
LAMAR TO 29 MILES NORTH OF LA JUNTA...MOVING SOUTHEAST AT 20 MPH.
SEVERE THUNDERSTORMS WILL BE...
OVER ARLINGTON BY 1020 PM MDT...
5 MILES SOUTHWEST OF EADS BY 1050 PM MDT...
OVER SWEETWATER RESERVOIR BY 1115 PM MDT.
IF POSSIBLE...WITHOUT RISKING YOUR SAFETY...PROTECT PROPERTY BEFORE
THE WEATHER HITS. GET IN A STURDY STRUCTURE AND AWAY FROM WINDOWS. AN
INTERIOR ROOM ON THE LOWEST FLOOR...OR A BASEMENT CAN OFFER THE BEST
PROTECTION.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 200 AM MDT
TUESDAY MORNING FOR PORTIONS OF SOUTHEAST COLORADO.
LAT...LON 3862 10275 3860 10315 3851 10316 3851 10348
3829 10345 3833 10273
$$000
WWUS55 KPUB 310429
SVSPUB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
1029 PM MDT MON MAY 30 2005
COC061-310530-
/O.CON.KPUB.SV.W.0044.000000T0000Z-050531T0530Z/
KIOWA CO-
1029 PM MDT MON MAY 30 2005
...A SEVERE THUNDERSTORM WARNING CONTINUES FOR WESTERN KIOWA COUNTY
UNTIL 1130 PM MDT...
AT 1027 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
SHOW A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING NICKEL SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE
CENTERED ALONG A LINE EXTENDING FROM 8 MILES WEST OF EADS TO
ARLINGTON...OR ALONG A LINE EXTENDING FROM 34 MILES NORTHWEST OF
LAMAR TO 28 MILES NORTHEAST OF LA JUNTA...MOVING SOUTHEAST AT 20 MPH.
SEVERE THUNDERSTORMS WILL BE...
OVER EADS BY 1045 PM MDT...
OVER SWEETWATER RESERVOIR BY 1105 PM MDT...
OVER NEE GRANDE RESERVOIR BY 1115 PM MDT.
IF POSSIBLE...WITHOUT RISKING YOUR SAFETY...PROTECT PROPERTY BEFORE
THE WEATHER HITS. GET IN A STURDY STRUCTURE AND AWAY FROM WINDOWS. AN
INTERIOR ROOM ON THE LOWEST FLOOR...OR A BASEMENT CAN OFFER THE BEST
PROTECTION.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 200 AM MDT
TUESDAY MORNING FOR SOUTHEAST COLORADO. A SEVERE THUNDERSTORM WATCH
ALSO REMAINS IN EFFECT UNTIL MIDNIGHT MDT TUESDAY MORNING FOR EAST
CENTRAL COLORADO.
LAT...LON 3860 10275 3860 10315 3851 10316 3847 10345
3829 10345 3828 10275
$$000
WWUS55 KPUB 310442
SVSPUB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
1041 PM MDT MON MAY 30 2005
COC061-310530-
/O.CON.KPUB.SV.W.0044.000000T0000Z-050531T0530Z/
KIOWA CO-
1041 PM MDT MON MAY 30 2005
...A SEVERE THUNDERSTORM WARNING CONTINUES FOR WESTERN KIOWA COUNTY
UNTIL 1130 PM MDT...
AT 1036 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
SHOW A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING NICKEL SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE
CENTERED ALONG A LINE EXTENDING FROM 6 MILES WEST OF EADS TO
ARLINGTON...OR ALONG A LINE EXTENDING FROM 32 MILES NORTHWEST OF
LAMAR TO 27 MILES NORTHEAST OF LA JUNTA...MOVING SOUTHEAST AT 20 MPH.
SEVERE THUNDERSTORMS WILL BE...
OVER EADS BY 1045 PM MDT...
OVER SWEETWATER RESERVOIR BY 1110 PM MDT...
OVER NEE GRANDE RESERVOIR BY 1120 PM MDT.
IF POSSIBLE...WITHOUT RISKING YOUR SAFETY...PROTECT PROPERTY BEFORE
THE WEATHER HITS. GET IN A STURDY STRUCTURE AND AWAY FROM WINDOWS. AN
INTERIOR ROOM ON THE LOWEST FLOOR...OR A BASEMENT CAN OFFER THE BEST
PROTECTION.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 200 AM MDT
TUESDAY MORNING FOR PORTIONS OF SOUTHEAST COLORADO.
LAT...LON 3858 10277 3857 10313 3851 10316 3847 10342
3827 10343 3828 10275
$$000
WWUS55 KPUB 310454
SVSPUB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
1053 PM MDT MON MAY 30 2005
COC061-310530-
/O.CON.KPUB.SV.W.0044.000000T0000Z-050531T0530Z/
KIOWA CO-
1053 PM MDT MON MAY 30 2005
...A SEVERE THUNDERSTORM WARNING CONTINUES FOR WESTERN KIOWA COUNTY
UNTIL 1130 PM MDT...
AT 1049 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
SHOW A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING NICKEL SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE
CENTERED ALONG A LINE EXTENDING FROM EADS TO ARLINGTON...OR ALONG A
LINE EXTENDING FROM 29 MILES NORTH OF LAMAR TO 27 MILES NORTHEAST OF
LA JUNTA...MOVING SOUTHEAST AT 20 MPH.
SEVERE THUNDERSTORMS WILL BE...
OVER SWEETWATER RESERVOIR BY 1110 PM MDT...
OVER NEE GRANDE RESERVOIR BY 1120 PM MDT.
IF POSSIBLE...WITHOUT RISKING YOUR SAFETY...PROTECT PROPERTY BEFORE
THE WEATHER HITS. GET IN A STURDY STRUCTURE AND AWAY FROM WINDOWS. AN
INTERIOR ROOM ON THE LOWEST FLOOR...OR A BASEMENT CAN OFFER THE BEST
PROTECTION.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 200 AM MDT
TUESDAY MORNING FOR PORTIONS OF SOUTHEAST COLORADO.
LAT...LON 3858 10268 3856 10302 3849 10314 3847 10342
3827 10343 3828 10275
$$000
WWUS55 KPUB 310503
SVSPUB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
1103 PM MDT MON MAY 30 2005
COC061-310530-
/O.CON.KPUB.SV.W.0044.000000T0000Z-050531T0530Z/
KIOWA CO-
1103 PM MDT MON MAY 30 2005
...A SEVERE THUNDERSTORM WARNING CONTINUES FOR WESTERN KIOWA COUNTY
UNTIL 1130 PM MDT...
AT 1058 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
SHOW A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING NICKEL SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE
CENTERED ALONG A LINE EXTENDING FROM 10 MILES WEST OF SWEETWATER
RESERVOIR TO ARLINGTON...OR ALONG A LINE EXTENDING FROM 27 MILES
NORTHWEST OF LAMAR TO 28 MILES NORTHEAST OF LA JUNTA...MOVING
SOUTHEAST AT 20 MPH.
SEVERE THUNDERSTORMS WILL BE...
5 MILES SOUTHWEST OF SWEETWATER RESERVOIR BY 1125 PM MDT...
OVER NEE GRANDE RESERVOIR BY 1125 PM MDT.
IF POSSIBLE...WITHOUT RISKING YOUR SAFETY...PROTECT PROPERTY BEFORE
THE WEATHER HITS. GET IN A STURDY STRUCTURE AND AWAY FROM WINDOWS. AN
INTERIOR ROOM ON THE LOWEST FLOOR...OR A BASEMENT CAN OFFER THE BEST
PROTECTION.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 200 AM MDT
TUESDAY MORNING FOR A PORTION OF SOUTHEAST COLORADO.
LAT...LON 3858 10268 3856 10302 3849 10314 3847 10342
3827 10343 3828 10275
$$000
WWUS55 KPUB 310518
SVSPUB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
1118 PM MDT MON MAY 30 2005
COC061-310530-
/O.CON.KPUB.SV.W.0044.000000T0000Z-050531T0530Z/
KIOWA CO-
1118 PM MDT MON MAY 30 2005
...A SEVERE THUNDERSTORM WARNING CONTINUES FOR CENTRAL KIOWA COUNTY
UNTIL 1130 PM MDT...
AT 1115 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
SHOW A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING NICKEL SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE
CENTERED ALONG A LINE EXTENDING FROM SWEETWATER RESERVOIR TO 6 MILES
SOUTHEAST OF ARLINGTON...OR ALONG A LINE EXTENDING FROM 24 MILES
NORTHWEST OF LAMAR TO 25 MILES NORTHEAST OF LA JUNTA...MOVING
SOUTHEAST AT 15 MPH.
SEVERE THUNDERSTORMS WILL BE...
OVER NEE GRANDE RESERVOIR BY 1125 PM MDT.
IF POSSIBLE...WITHOUT RISKING YOUR SAFETY...PROTECT PROPERTY BEFORE
THE WEATHER HITS. GET IN A STURDY STRUCTURE AND AWAY FROM WINDOWS. AN
INTERIOR ROOM ON THE LOWEST FLOOR...OR A BASEMENT CAN OFFER THE BEST
PROTECTION.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 200 AM MDT
TUESDAY MORNING FOR PORTIONS OF SOUTHEAST COLORADO.
LAT...LON 3849 10267 3847 10300 3845 10313 3838 10335
3827 10339 3828 10275
$$000
WWUS55 KPUB 310527
SVSPUB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
1127 PM MDT MON MAY 30 2005
COC061-310537-
/O.EXP.KPUB.SV.W.0044.000000T0000Z-050531T0530Z/
KIOWA CO-
1127 PM MDT MON MAY 30 2005
...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL KIOWA COUNTY HAS
EXPIRED...
AT 1124 PM MDT...DOPPLER RADAR SHOWED THAT...WITH THE EXCEPTION OF
LIGHTNING...THE WEATHER HAS WEAKENED BELOW SEVERE CRITERIA AND NO
LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 200 AM MDT
TUESDAY MORNING FOR PORTIONS OF SOUTHEAST COLORADO.
LAT...LON 3849 10267 3847 10300 3845 10313 3838 10335
3827 10339 3828 10275
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at May 30, 2:49 PM MDT, 7 hours 11 minutes earlier.
Area forecast discussion, May 30, 2:49 PM MDT, 7 hours 11 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PUEBLO CO 249 PM MDT MON MAY 30 2005 .SHORT TERM... (TONIGHT AND TUESDAY) ...SEVERE WEATHER THREAT THIS EVENING AND AGAIN TOMORROW AFTERNOON... FORCED TO KEEP THIS SHORT AS WATCHING FOR SEVERE WEATHER. PREVIOUS FORECASTS ARE STILL ON TRACK. STRONG WIND SHEAR...COUPLED WITH LOW LCLS AND A STRONG INCOMING UPPER LEVEL DISTURBANCE HAVE PROMPTED A SEVERE T-STORM WATCH FROM THE SANGRE DE CRISTOS...LAKE AND CHAFFEE COUNTIES WESTWARD...WITH DAMAGING WINDS AND LARGE HAIL THE PRIMARY THREATS. A TORNADO WATCH IS IN EFFECT FOR MUCH OF THE EAST...WITH 2 INCH DIAMETER HAIL AND DAMAGING STRAIGHT LINE WINDS ALSO A THREAT. LAS ANIMAS COUNTY...AND ADJACENT AREAS CONTINUE TO LOOK LIKE THE PRIMARY THREAT AREAS...WHERE CAPES (MORE SUN) AND WIND SHEAR LOOK BEST. TOMORROW...STILL A SEVERE THREAT ON THE PLAINS...BUT PRESENTLY LOOKING LIKE LESS OF THREAT THAN TODAY. LIS GO TO -4 ALONG THE MOUNTAINS AND RATON RIDGE...WITH CAPES PROBABLY REACHING 600-1000 J/KG. CIN APPEARS GONE BY LATE AFTERNOON...SO SHOULD SEE SOME MORE ACTIVITY... ALTHOUGH SHEAR DOESNT PRESENTLY LOOK AS GOOD. 0-6KM BULK VALUES PEAK OUT AROUND 30-35KTS...WHEREAS TODAY THEY ARE PEAKING AT 50-60KTS. LW .LONG TERM... (TUESDAY NIGHT THROUGH MONDAY) ...POTENTIAL FOR UNSETTLED WEATHER THROUGH THE WEEK... ONGOING SEVERE WEATHER WILL KEEP THIS DISCUSSION SHORT. TUESDAY NIGHT THE UPPER LOW THAT IS AFFECTING THE STATE THIS EVENING WILL BE MOVING NORTH ACROSS THE DAKOTAS AND OUT OF THE AREA. PCPN IS EXPECTED TO TAPER OFF FROM WEST TO EAST THROUGH THE PM...AND LATEST MODEL RUNS HAVE DRIED THINGS OUT QUITE A BIT FOR THE CWA. THEREFORE...HAD TO LOWER POPS OUT WEST TO ISOLATED AND ENDED THEM A BIT EARLIER. WEDNESDAY H5 VORT CHARTS INDICATE ANOTHER BRIEF UPPER LEVEL DISTURBANCE ROLLING ACROSS THE AREA. STILL ENOUGH LLVL MOISTURE ACROSS THE FAR SE PLAINS FOR SOME AFTN AND EVE CONVECTION...SO ONGOING ISOLATED POPS BEGINNING OVER THE MTS AND MOVING EAST THROUGH THE DAY LOOK GOOD. ALSO...SPC HAS ALL OF THE E PLAINS OUTLOOKED. FOR THE REST OF THE EXTENDED: EXTENDED MODELS ARE NOW VARYING ON THE LONG TERM SOLUTION. THURS SEEMS TO BE SOMEWHAT OF A PSEUDO- WESTERLY FLOW ALOFT DAY...TRANSITIONING INTO SW FLOW ALOFT FOR THE WEEKEND AS A LONGWAVE TROUGH SETS UP OVER THE WESTERN US. RIGHT NOW LOOKS AS IF THE CWA WILL BE WARM AND DRIER WITH JUST DIURNAL CONVECTION EXPECTED...WITH THE MAIN AREA OF PCPN TO THE NORTH. HOWEVER...IF THE TROUGH SAGS FURTHER SOUTH...OR THE FRONTAL FEATURE SAGS SOUTHWARD TOWARDS THE CWA...THERE COULD BE A MUCH COOLER AND WETTER SOLUTION. FOR NOW WILL MAINTAIN CURRENT FORECAST THINKING AND JUST TWEAK TEMPS AND DEWPOINTS. HOWEVER...MODELS AGREE ON SWEEPING A PIECE OF ENERGY ACROSS THE STATE SOMETIME ON SATURDAY...SO INTRODUCED 20 POPS FOR THE OVERNIGHT PERIOD FOR THE ENTIRE CWA. MOORE// && .PUB WATCHES/WARNINGS/ADVISORIES... NONE. && 50/27
Hazardous weather outlook, May 30, 12:00 PM MDT, 10 hours before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PUEBLO CO 1200 PM MDT MON MAY 30 2005 COZ058>089-093>099-311300- ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT- CANON CITY VICINITY/EASTERN FREMONT COUNTY- CENTRAL CHAFFEE COUNTY BELOW 9000 FT- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7500 FT-CROWLEY COUNTY- DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT- EASTERN KIOWA COUNTY-EASTERN LAS ANIMAS COUNTY- EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT- EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT- LA GARITA MOUNTAINS ABOVE 10000 FT-LA JUNTA VICINITY/OTERO COUNTY- LAMAR VICINITY/PROWERS COUNTY-LAS ANIMAS VICINITY/BENT COUNTY- LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT- NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET- NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT- NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT-PIKES PEAK ABOVE 11000 FT- PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT- SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT- SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT- SOUTHERN SAN LUIS VALLEY- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT- SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT- SPRINGFIELD VICINITY/BACA COUNTY- TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN 7500 AND 11000 FT- TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT- UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT- WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT- WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT- WESTERN KIOWA COUNTY- WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT- WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT- WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT- WET MOUNTAIN VALLEY BELOW 8500 FEET-WET MOUNTAINS ABOVE 10000 FT- WET MOUNTAINS BETWEEN 6300 AND 10000 FT- 1200 PM MDT MON MAY 30 2005 ...SEVERE THUNDERSTORMS POSSIBLE TODAY OVER SOUTH CENTRAL AND SOUTHEAST COLORADO... ...URBAN AND SMALL STREAM FLOOD ADVISORY FOR THE UPPER RIO GRANDE BASIN IN EFFECT UNTIL 6 AM TUESDAY MORNING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL AND SOUTHEAST COLORADO. .DAY ONE...TODAY AND TONIGHT. SCATTERED TO NUMEROUS THUNDERSTORMS WILL DEVELOP ACROSS SOUTH CENTRAL AND SOUTHEAST COLORADO THIS AFTERNOON AND EVENING...AS A POTENT UPPER LEVEL DISTURBANCE MOVES ACROSS THE AREA. THUNDERSTORMS WILL BE MOST NUMEROUS ACROSS THE SOUTHEAST MOUNTAINS AND PLAINS. DUE TO THE STRENGTH OF THE APPROACHING UPPER LEVEL DISTURBANCE...A SEVERE STORM COULD OCCUR ANYWHERE IN SOUTH CENTRAL OR SOUTHEAST COLORADO TODAY...WITH THE PRIMARY THREATS BEING LARGE HAIL UP TO 2 INCHES IN DIAMETER...DAMAGING WIND GUSTS IN EXCESS OF 60 MPH...AND LIGHTNING. THE AREA OF GREATEST RISK APPEARS TO BE ACROSS THE SOUTHERN INTERSTATE 25 CORRIDOR FROM WALSENBURG TO RATON PASS...AND EASTWARD INCLUDING LAS ANIMAS...OTERO...BENT...PROWERS...BACA AND SOUTHERN PUEBLO COUNTIES. STORMS DEVELOPING IN THESE AREAS COULD PRODUCE LARGE HAIL UP TO 2 INCHES IN DIAMETER...DAMAGING WIND GUSTS IN EXCESS OF 60 MPH...LIGHTNING...AND HEAVY RAIN. STRONG WIND SHEAR...AND AMPLE AMOUNTS OF LOW LEVEL MOISTURE WILL ALSO SUPPORT THE POSSIBILITY OF TORNADOES. THE RECENT COOLER WEATHER HAS SLOWED THE HIGH ELEVATION SNOW MELT... AND WITH COOLER TEMPERATURES EXPECTED AGAIN TODAY AND TONIGHT...RIVER AND CREEKS SHOULD CONTINUE TO SEE MINOR DROPS IN THE WATER LEVELS. IN SPITE OF THESE MINOR DROPS...THE RIVERS AND STREAMS WILL CONTINUE TO FLOW HIGH AND FAST. SMALLER STREAMS ARE EXPECTED TO CONTINUE TO CAUSE MINOR LOW LAND FLOODING ACROSS THE RIO GRANDE BASIN...INCLUDING THE EASTERN SAN JUAN MOUNTAINS...THE WESTERN SLOPES OF THE SANGRE DE CRISTO MOUNTAINS...AND THE SAN LUIS VALLEY. AN URBAN AND SMALL STREAM FLOOD ADVISORY REMAINS IN EFFECT THROUGH TUESDAY MORNING FOR THIS AREA. ACROSS THE ARKANSAS RIVER BASIN...INCLUDING LAKE AND CHAFFEE COUNTIES AND EAST OF THE SANGRE DE CRISTO MOUNTAINS...RIVERS AND CREEKS WILL CONTINUE TO EXPERIENCE HIGH FLOWS...BUT SHOULD REMAIN WITHIN THEIR BANKS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. THERE WILL BE A CHANCE FOR AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS FOR THE NEXT 6 DAYS ACROSS SOUTHEAST AND SOUTH CENTRAL COLORADO. CONDITIONS WILL BE FAVORABLE FOR A FEW OF THESE STORMS TO BECOME SEVERE...ESPECIALLY OVER THE FAR EASTERN PLAINS OF SOUTHEAST COLORADO. .SPOTTER INFORMATION STATEMENT... WEATHER CONDITIONS THAT MEET REPORTING CRITERIA FOR SPOTTERS WILL BE POSSIBLE BEGINNING THIS AFTERNOON AND CONTINUING INTO THIS EVENING. KT/SH/LW
In the hours before
Local storm report, May 30, 5:29 PM MDT, 4 hours 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
529 PM MDT MON MAY 30 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0500 PM HAIL 22 NE KIM 37.47N 103.07W
05/30/2005 0.88 INCH LAS ANIMAS CO PUBLIC
&&
MNSpecial weather statement, May 30, 5:34 PM MDT, 4 hours 26 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 534 PM MDT MON MAY 30 2005 COZ084>085-310600- EL PASO-- 534 PM MDT MON MAY 30 2005 ...THE NATIONAL WEATHER SERVICE HAS ISSUED SEVERE THUNDERSTORM WATCH 358 IN EFFECT UNTIL 12 AM MDT FOR THE FOLLOWING AREA... IN COLORADO THIS WATCH INCLUDES 1 COUNTY IN EAST CENTRAL COLORADO EL PASO... THIS INCLUDES THE CITIES OF...COLORADO SPRINGS. COZ072>075-079-079>080-080-086>089-093>099-310300- BACA-BENT-CROWLEY-HUERFANO-----KIOWA--LAS ANIMAS----OTERO- PROWERS-PUEBLO--- 534 PM MDT MON MAY 30 2005 ...TORNADO WATCH NUMBER 357 REMAINS VALID UNTIL 9 PM MDT FOR THE FOLLOWING AREA... IN COLORADO THIS WATCH INCLUDES 9 COUNTIES IN SOUTHEAST COLORADO BACA... BENT... CROWLEY... HUERFANO... KIOWA... LAS ANIMAS... OTERO... PROWERS... PUEBLO... THIS INCLUDES THE CITIES OF...ORDWAY...OLNEY SPRINGS... WALSENBURG...EADS...LA JUNTA...ROCKY FORD...TRINIDAD...LAMAR... SPRINGFIELD...WALSH...PUEBLO AND LAS ANIMAS.
Local storm report, May 30, 5:47 PM MDT, 4 hours 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
547 PM MDT MON MAY 30 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0546 PM HAIL 17 N PRITCHETT 37.61N 102.88W
05/30/2005 0.75 INCH BACA CO TRAINED SPOTTER
&&
MNLocal storm report, May 30, 7:19 PM MDT, 2 hours 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
719 PM MDT MON MAY 30 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0717 PM TORNADO 10 E KIM 37.25N 103.17W
05/30/2005 LAS ANIMAS CO STORM CHASER
TORNADO ON THE GROUND FOR 2 MINUTES NEAR HIGHWAY 160 EAST
OF KIM.
&&
PETERSENSpecial weather statement, May 30, 8:33 PM MDT, 1 hour 27 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 833 PM MDT MON MAY 30 2005 COZ095>099-310800- BACA-BENT-KIOWA--PROWERS- 833 PM MDT MON MAY 30 2005 ...THE NATIONAL WEATHER SERVICE HAS CANCELED A PORTION OF TORNADO WATCH 357 AND HAS ISSUED SEVERE THUNDERSTORM WATCH 360 UNTIL 2 AM MDT FOR THE FOLLOWING AREA... IN COLORADO THE NEW WATCH INCLUDES 4 COUNTIES IN SOUTHEAST COLORADO BACA... BENT... KIOWA... PROWERS... THIS INCLUDES THE CITIES OF...EADS...LAMAR...SPRINGFIELD... WALSH AND LAS ANIMAS. COZ072>075-079-079>080-080-086>089-093>094-310345- CROWLEY-HUERFANO-----LAS ANIMAS----OTERO-PUEBLO--- 833 PM MDT MON MAY 30 2005 ...THE NATIONAL WEATHER SERVICE HAS CANCELED TORNADO WATCH 357 FOR THE FOLLOWING AREA... IN COLORADO THIS CANCELS 5 COUNTIES IN SOUTHEAST COLORADO CROWLEY... HUERFANO... LAS ANIMAS... OTERO... PUEBLO... THIS INCLUDES THE CITIES OF...ORDWAY...OLNEY SPRINGS... WALSENBURG...LA JUNTA...ROCKY FORD...TRINIDAD AND PUEBLO. COZ084>085-310345- EL PASO-- 833 PM MDT MON MAY 30 2005 ...THE NATIONAL WEATHER SERVICE HAS CANCELED SEVERE THUNDERSTORM WATCH 358 FOR THE FOLLOWING AREA... IN COLORADO THIS CANCELS 1 COUNTY IN EAST CENTRAL COLORADO EL PASO... THIS INCLUDES THE CITIES OF...COLORADO SPRINGS.
Local storm report, May 30, 8:51 PM MDT, 1 hour 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
851 PM MDT MON MAY 30 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0815 PM HAIL HIGBEE 37.77N 103.45W
05/30/2005 2.00 INCH OTERO CO PUBLIC
BEGAN AT 815 PM AND ENDED 845 PM
&&The office that day
Everything else NWS Pueblo, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 30, 6:56 PM MDT | Severe Thunderstorm Warning | PUB | Baca, Las Animas | 64 min |
| May 30, 7:12 PM MDT | Tornado Warning | PUB | Baca, Las Animas | 65 min |
| May 30, 7:53 PM MDT | Severe Thunderstorm Warning | PUB | Otero | 71 min |
| May 30, 7:56 PM MDT | Severe Thunderstorm Warning | PUB | Baca | 34 min |
| May 30, 8:38 PM MDT | Severe Thunderstorm Warning | PUB | Bent | 91 min |
| May 30, 9:02 PM MDT | Severe Thunderstorm Warning | PUB | Crowley, Kiowa | 58 min |
Nearby
Severe Thunderstorm Warnings in Colorado, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.